Advertisement

manuscripta mathematica

, Volume 39, Issue 2–3, pp 271–276 | Cite as

Boundedness properties for functional inequalities

  • Wolfgang Sander
Article

Abstract

It is well known, that a subadditive or convex function f: IRn → IR is bounded above on each compact subset of IRn, whenever f is bounded above on a set of positive Lebesgue measure. Considering a more general inequality of the type f[F(x,y)] ⩽ g(x) + h(y), we prove in this note an analogous result, replacing the measure theoretical conditions by appropriate topological conditions.

Keywords

Open Subset Convex Function Compact Subset Analogous Result Analogous Manner 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    GER,R.: Some remarks on convex functions. Fund.Math.66. 255–262(1970)MathSciNetzbMATHGoogle Scholar
  2. [2]
    GUERRAGGIO,A., PAGANONI,L.: Su una classe di funzioni convesse. Riv.Mat.Univ.Parma.4. 239–245(1978)MathSciNetzbMATHGoogle Scholar
  3. [3]
    HILLE,E., PHILLIPS,R.S.: Functional analysis and semigroups Amer.Math.Soc.Coll.Publ.Vol.31.Providence,Rhode Island. Amer.Math.Soc.1957.Revised edition 1974Google Scholar
  4. [4]
    KUCZMA,M.: Convex functions. In: Functional equations and inequalities.195-213.Volumes on C.I.M.E.Sessions. Rom.Cremonese 1971Google Scholar
  5. [5]
    KURATOWSKI,K.: Topology.Vol.1. New York-London-Warszawa. Academic Press and PWN. 1966.Google Scholar
  6. [6]
    MEHDI,M.R.: On convex functions.J.London Math.Soc.39. 321–326(1964)MathSciNetCrossRefzbMATHGoogle Scholar
  7. [7]
    SANDER,W.: Verallgemeinerungen eines Satzes von S.Piccard. Manuscripta Math.16.11–25(1975)MathSciNetCrossRefzbMATHGoogle Scholar
  8. [8]
    SANDER,W.: Regularitätseigenschaften von Funktionalungleichungen. Glasnik Mat.13(33).237–247(1978)zbMATHGoogle Scholar
  9. [9]
    SIKORSKI,R.: Advanced calculus.Functions of several variables. Monografie Matematyczne.Vol.51.PWN 1969Google Scholar

Copyright information

© Springer-Verlag 1982

Authors and Affiliations

  • Wolfgang Sander
    • 1
  1. 1.Institut C für MathematikTechnische Universität BraunschweigBraunschweigGermany

Personalised recommendations